MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

BOSTON SCIENTIFIC CORPORATION POLARIS X; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number 86080
Medical Device Problem Codes Defective Device (2588); Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.A polaris x was selected for an ablation procedure; however, it was noted that the catheter shaft broke.The procedure was completed with another catheter.No patient complications reported.
 
Additional Manufacturer Narrative
Analysis of returned product revealed corrosion within the handle of the device that have caused a material degradation that leads to the breakage of the solder ball from the pull wire, making impossible the curve actuation.Functional inspection failed since there was no movement of the tip during thumb-slide actuation.Dimensional inspection failed since the curve was found out of specification due to there was no movement of the tip during thumb-slide actuation.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.
 
Event or Problem Description

Brand Name
POLARIS X
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8586466
Report Number2134265-2019-04942
Device Sequence Number16596647
Product Code DRF
UDI-Device Identifier08714729270164
UDI-Public08714729270164
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K003452
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2020
Device Model Number86080
Device Catalogue Number86080
Device Lot Number0022719789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2019
Initial Date Received by Manufacturer 04/08/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/07/2019
Supplement Report FDA Received Date06/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age43 YR